Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 6, NWS Des Moines, IA

April 15, 202451 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 15, 2024, 2:54 PM CDT for 51 counties in Iowa. It took effect at Apr 16, 2024, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2024, 2:54 PM CDT (19:54 UTC)
In effect from
Apr 16, 2024, 7:00 AM CDT
Expired
Apr 16, 2024, 7:00 PM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3472 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WWUS73 KDMX 151954
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
254 PM CDT Mon Apr 15 2024

IAZ004>007-015>017-024>028-036>039-160400-
/O.NEW.KDMX.WI.Y.0006.240416T1200Z-240417T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Eldora, Dumont, Waverly, Kanawha,
Northwood, Forest City, Waterloo, Lake Mills, Humboldt, Belmond,
Greene, Cedar Falls, Reinbeck, Ackley, Eagle Grove, Mason City,
Grundy Center, Iowa Falls, Algona, Hampton, Britt, Estherville,
Clear Lake, Manly, Shell Rock, Dike, Garner, Clarion,
Clarksville, Parkersburg, Webster City, Aplington, Wellsburg,
Allison, Emmetsburg, and Conrad
254 PM CDT Mon Apr 15 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern and northeast Iowa.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Fowle
4 follow-up statements
036 
WWUS73 KDMX 160214
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
914 PM CDT Mon Apr 15 2024

IAZ004>007-015>017-024>028-036>039-161015-
/O.CON.KDMX.WI.Y.0006.240416T1200Z-240417T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, 
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, and Cedar Falls
914 PM CDT Mon Apr 15 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern and northeast Iowa.

* WHEN...From 7 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
896 
WWUS73 KDMX 160807
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
307 AM CDT Tue Apr 16 2024

IAZ023-033>035-044>050-057>062-070>075-081>086-092>097-161615-
/O.EXA.KDMX.WI.Y.0006.240416T1200Z-240417T0000Z/
Pocahontas-Sac-Calhoun-Webster-Crawford-Carroll-Greene-Boone-
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Atlantic, Rockwell City, Audubon, Casey,
Carlisle, Oskaloosa, Boone, Stuart, Bedford, Dysart, Ottumwa,
Bayard, Corning, Adair, Fontanelle, Laurens, Lake City, Seymour,
Centerville, Sac City, Marshalltown, Rolfe, Winterset, Indianola,
Bloomfield, Manson, Mount Ayr, Fonda, Creston, Odebolt,
Gladbrook, Leon, Corydon, Early, Panora, Tama, Traer, Allerton,
Des Moines, Lamoni, Humeston, Pocahontas, Grinnell, Lake View,
Schaller, Norwalk, Osceola, Toledo, Albia, Earlham, Fort Dodge,
Jefferson, Wall Lake, Adel, Newton, Perry, Waukee, Chariton,
Carroll, Gilmore City, Guthrie Center, Lenox, Exira, Denison, New
Market, Knoxville, Pella, Ames, Greenfield, and Pomeroy
307 AM CDT Tue Apr 16 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...All of central Iowa.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ004>007-015>017-024>028-036>039-161615-
/O.CON.KDMX.WI.Y.0006.240416T1200Z-240417T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
Including the cities of Britt, Clarksville, Emmetsburg, Greene,
Lake Mills, Clarion, Humboldt, Estherville, Wellsburg, Garner,
Clear Lake, Kanawha, Dumont, Northwood, Waverly, Webster City,
Reinbeck, Allison, Dike, Conrad, Manly, Parkersburg, Eagle Grove,
Ackley, Waterloo, Shell Rock, Mason City, Forest City, Belmond,
Eldora, Aplington, Hampton, Algona, Cedar Falls, Grundy Center,
and Iowa Falls
307 AM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern and northeast Iowa.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

05
451 
WWUS73 KDMX 162103
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
403 PM CDT Tue Apr 16 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-170000-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-240417T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Kanawha, Gilmore City, Winterset,
Osceola, Marshalltown, Mount Ayr, Ames, Lenox, Newton,
Emmetsburg, Estherville, Lamoni, Forest City, Adair, Parkersburg,
Waterloo, Tama, Clear Lake, Ottumwa, Greene, Clarion, Hampton,
Audubon, Wall Lake, Bayard, Dysart, Lake View, Corydon, Carroll,
Earlham, Stuart, Shell Rock, Grinnell, Traer, Leon, Rolfe,
Clarksville, Albia, Garner, Toledo, Chariton, Atlantic, Des
Moines, Boone, Manly, Guthrie Center, Fonda, Iowa Falls, Ackley,
Gladbrook, Manson, Pocahontas, Reinbeck, Exira, Pomeroy,
Allerton, Early, Denison, Humeston, Waverly, New Market, Eldora,
Laurens, Knoxville, Carlisle, Cedar Falls, Indianola, Wellsburg,
Rockwell City, Lake City, Mason City, Belmond, Jefferson,
Oskaloosa, Fontanelle, Conrad, Casey, Humboldt, Bloomfield,
Dumont, Eagle Grove, Northwood, Webster City, Odebolt,
Centerville, Sac City, Perry, Corning, Fort Dodge, Bedford,
Aplington, Creston, Grundy Center, Pella, Norwalk, Adel,
Schaller, Allison, Waukee, Lake Mills, Seymour, Panora, Dike,
Britt, Greenfield, and Algona
403 PM CDT Tue Apr 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of central, north central, northeast, northwest, 
  south central, southeast, southwest, and west central Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...As the front moves through this afternoon, 
  localized gusts over 50mph are possible shortly after its passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Jimenez
200 
WWUS73 KDMX 170007
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
707 PM CDT Tue Apr 16 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-170115-
/O.EXP.KDMX.WI.Y.0006.000000T0000Z-240417T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Traer, Bedford, Britt, Lake View, Ackley,
Carroll, Waukee, Early, Conrad, Allerton, Adel, Greenfield,
Webster City, Stuart, Guthrie Center, Creston, Fonda, New Market,
Lake City, Greene, Rockwell City, Exira, Lenox, Pocahontas,
Ottumwa, Leon, Adair, Gladbrook, Wall Lake, Pella, Albia,
Laurens, Clarksville, Panora, Forest City, Garner, Eagle Grove,
Carlisle, Humeston, Centerville, Boone, Corning, Dumont, Casey,
Indianola, Denison, Bayard, Jefferson, Allison, Dysart, Mount
Ayr, Grundy Center, Emmetsburg, Toledo, Earlham, Knoxville,
Fontanelle, Audubon, Pomeroy, Des Moines, Manson, Clarion,
Norwalk, Chariton, Hampton, Oskaloosa, Belmond, Ames, Perry,
Seymour, Schaller, Marshalltown, Cedar Falls, Bloomfield, Newton,
Atlantic, Estherville, Waterloo, Mason City, Osceola, Algona,
Lake Mills, Dike, Winterset, Tama, Manly, Clear Lake, Corydon,
Gilmore City, Iowa Falls, Grinnell, Aplington, Wellsburg,
Kanawha, Shell Rock, Rolfe, Humboldt, Fort Dodge, Odebolt,
Waverly, Eldora, Parkersburg, Reinbeck, Lamoni, Northwood, and
Sac City
707 PM CDT Tue Apr 16 2024

...WIND ADVISORY HAS EXPIRED...

Winds are still expected to remain breezy through the rest of the 
evening, with gusts up to 30-35 mph over the next few hours, though 
no concerns for gusts reaching into headline criteria are expected 
at this point.

$$

Bury

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:45 PM CDT, 2 hours 9 minutes earlier. Its key messages:

  • Well above normal temperatures continue today with near- critical to critical fire weather conditions northwest where a Red Flag Warning was issued. Elevated fire weather elsewhere.
  • Breezy to gusty winds expected this afternoon through Tuesday. 30-40+ mph gusts may occur at times outside of storms.
  • Multiple rounds of storms tonight through Tuesday with severe storms possible tonight and expected on Tuesday. Some severe storms could be significant Tuesday with all hazards possible.
  • Rainfall amounts of 1-2+ inches tonight through Tuesday, locally higher amounts possible.
  • Colder late week into weekend - frost/freeze potential for mainly the north half of the region.
Area forecast discussion, Apr 15, 12:45 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1245 PM CDT Mon Apr 15 2024

 ...Updated for the 18z Aviation Discussion...

.KEY MESSAGES...

- Well above normal temperatures continue today with near-
  critical to critical fire weather conditions northwest where a
  Red Flag Warning was issued. Elevated fire weather elsewhere.

- Breezy to gusty winds expected this afternoon through Tuesday.
  30-40+ mph gusts may occur at times outside of storms.

- Multiple rounds of storms tonight through Tuesday with severe
  storms possible tonight and expected on Tuesday. Some severe
  storms could be significant Tuesday with all hazards possible.

- Rainfall amounts of 1-2+ inches tonight through Tuesday,
  locally higher amounts possible.

- Colder late week into weekend - frost/freeze potential for
  mainly the north half of the region.

&&

.DISCUSSION...
Issued at 400 AM CDT Mon Apr 15 2024

Today:

Early morning conditions feature mostly clear skies with
temperatures ranging from still in the low 60s to down in the upper
30s with light and variable winds. Today will be another warm day as
flow gradually shifts to be out of the southeast with winds
gradually increasing, especially west, later this morning into the
afternoon hours as the pressure gradient increases with the
approaching system. With dry conditions still in place, minimum
relative humidity values fall again to the 15-30% range by the
afternoon, the lowest values in the north to northwest. Areas
northwest will also be where wind gusts approach 30-35 mph by the
afternoon and a Red Flag Warning has been issued for the extreme
fire weather conditions expected. Outside of the Red Flag Warning,
fire weather conditions will still be elevated given the combination
of warm, dry, and increasingly breezy winds, especially north where
fuels remain more cured. Caution is certainly advised for anyone
with plans to burn. Temperatures today look to top out in the upper
70s to 80s.

Tonight through Tuesday:

The system bringing our multiple rounds of thunderstorms tonight
through Tuesday remains on track with early morning water vapor
imagery showing the system over the southwest U.S. approaching the
Four Corners Region. The upper low will cross through the central
Midwest today into tonight before lifting northeast and crossing
through the state Tuesday into Wednesday. There is pretty good
agreement amongst models that the developing surface low today
becomes stacked with the upper low on our doorstep early Tuesday
before crossing through the state as just mentioned into Wednesday.
Before this happens, moisture advection begins to increase gradually
later this afternoon into tonight with an open gulf. However, the
southeast flow will delay the onset and prevent us from immediately
tapping into the upper 50 to 60 dew points located less than half a
state away as of the 8Z April 15 surface analysis. That changes
tonight after 00Z, aided by the low level jet, when shower/storm
chances begin in the far southwest, gradually pushing northeast with
time through the overnight hours as the initial wave/push of
warm air advection moves in. For the bulk of the area, these
storm chances will be during the overnight hours. The best
potential for severe storms tonight will be in the west, where
the SPC Day 1 Slight Risk (Level 2 out of 5) is located. With
storms still looking elevated, large hail and locally heavy
rainfall remain the primary threats, but with winds in general
increasing this afternoon into Tuesday, some strong wind gusts
are possible given wind gusts may start to near 40+ mph outside
of the storms, especially central and north. Although a tornado
tonight cannot be completely ruled out, the overall tornado
threat in our area is low and any tornado that could form, if
one did, would be in southwest Iowa closer to the warm front,
with the better tornado threat west/southwest of the area where
surface-based convection is more likely to be realized.

With the warm, moist air remaining into Tuesday and Iowa located in
the warm sector of the system in proximity of both a warm front and
an approaching dry line Tuesday will bring an even larger threat for
severe weather. This warm front is expected to stall out over the
area during the overnight hours and will certainly be a focus for
new storm development as will the dry line as it approaches the area
into the afternoon. There are still a number of different ways
Tuesday could play out with mesoscale details that are still unknown
at this point playing a big role in convective evolution. Many 00Z
to 06Z CAMs have started kicking off new storms shortly after the
end of the initial Monday overnight wave with overall little break
in between. Ongoing convection/lingering clouds may delay the timing
of this second wave but models continue to point to numerous chances
for severe storms during the daytime to early evening Tuesday. All
hazards remain on the table with tornadoes, damaging wind gusts and
large hail all possible, and significant severe weather not out of
the question, as detailed in the SPC Day 2 Enhanced Risk (Level 3
out of 5). Details will continue to be monitored today, but winds of
60-70+ mph, large hail 2+ inch in diameter, and some tornadoes,
possibly strong, are all possible during the day Tuesday. Storms may
also occur in more than one wave with storms moving quickly (45-55+
mph) so the main take aways are to prepare now for severe weather,
have a plan to get warnings and seek shelter if needed, and don't
let your guard down as storms may occur in more than one round
Tuesday!

Widespread rain amounts of 1-2" are expected with pockets of higher
2-3+" depending on how storms track. This may lead to some ponding
issues in localized areas, but overall these rain amounts are likely
welcome considering the ongoing drought.

Wednesday and Beyond:

As the system departs on Wednesday, flow will become out of the
northwest ushering in cooler air which will remain in place through
the rest of the week. Some rain showers and non-severe thunderstorms
will also continue on Wednesday before finally clearing out on
Wednesday night. Another system looks to move through on
Thursday with a dry forecast returning by the weekend. High
temperatures look to be in the 50s through the rest of the week
and weekend, but morning low temperatures drop to the 30s next
weekend introducing some frost/freeze concerns for any
susceptible plants.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1241 PM CDT Mon Apr 15 2024

VFR conditions to continue through the daytime hours with gusty
winds out of the east. Winds will become southeasterly tonight
ahead of rain and thunderstorms. Added VCTS mention associated
with first round of thunderstorms overnight. A second round of
thunderstorms will develop near the end of the TAF period and
will add thunder mention as confidence increases. Some storms
could be strong and severe. MVFR cigs to arrive with storms with
pockets of IFR possible after 12z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM CDT this evening for IAZ004-005-
015-023-024-033-034-044-045.

&&

DISCUSSION...KCM
AVIATION...Jimenez
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
421 AM CDT Mon Apr 15 2024

IAZ004-005-015-023-024-033-034-044-045-161100-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Crawford-
Carroll-
421 AM CDT Mon Apr 15 2024

This Hazardous Weather Outlook is for portions of northwest and
west central Iowa.

.DAY ONE...Today and tonight

Very high to extreme fire weather conditions will be in place this
afternoon. Burning is discouraged. A Red Flag Warning is in
effect for the area. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Thunderstorms will be likely later tonight. A few storms may be
severe with large hail the primary concern.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional thunderstorms can be expected Tuesday and Tuesday
night with a Marginal to Slight Risk of severe weather. Large
hail, damaging winds, and a few tornadoes will all be possible,
along with locally heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed at times tonight through Tuesday evening.

IAZ006-007-016-017-025>028-035>039-046>050-057>062-070>075-
081>086-092>097-161100-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-
Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
421 AM CDT Mon Apr 15 2024

This Hazardous Weather Outlook is for portions of central,
eastern, and southern Iowa.

.DAY ONE...Today and tonight

Elevated fire weather conditions will be in place this afternoon
with burning discouraged.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional thunderstorms can be expected Tuesday and Tuesday
night with a Slight to Enhanced Risk of severe weather. Large
hail, damaging winds, and tornadoes will all be possible, along
with locally heavy rains.

A few other thunderstorms are possible early Wednesday, but the
severe weather potential is low.

.SPOTTER INFORMATION STATEMENT...

Spotters could very well be needed tonight through Tuesday
evening.

Small

In the hours before

Special weather statement, Apr 15, 11:25 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1125 AM CDT Mon Apr 15 2024

IAZ006-007-016-017-025-026-035-036-046-057-160000-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Webster-
Hamilton-Greene-Audubon-
Including the cities of Forest City, Lake Mills, Northwood,
Manly, Garner, Britt, Kanawha, Mason City, Clear Lake,
Eagle Grove, Clarion, Belmond, Hampton, Fort Dodge, Webster City,
Jefferson, Audubon, and Exira
1125 AM CDT Mon Apr 15 2024

...Elevated Fire Danger This Afternoon...

The combination of low relative humidity and gusty southeast winds
has resulted in elevated fire weather conditions today for
portions of northern and northwest Iowa. RH values will drop into
the low 20s and locally in the teens. Winds will be out of the
east and southeast gusting up to 30mph, at times. Improvement is
expected after sunset as humidity rises and precipitation moves
in.

Under these conditions, fires could start and spread easily.
Please exercise caution with any activities that involve outdoor
fires or create sparks, including campfires, grilling, and
operating large equipment. Cigarettes should be disposed of and
extinguished properly. Please heed any local burn bans.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:52 AM CDTRed Flag WarningDMXCalhoun, Carroll, Crawford, Emmet, Humboldt, Kossuth and 3 more15 hr

Nearby

Wind Advisories in Iowa, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.